Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 105, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 30, 2015, 2:16 PM EDT for Anderson County, Morgan County, Roane County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2015, 2:16 PM EDT (18:16 UTC)
- Expired
- Jun 30, 2015, 3:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Anderson County, TN, Morgan County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 96 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 1:37 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:15 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 30, 1:15 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 115 PM EDT TUE JUN 30 2015 .AVIATION...UPPER TROUGH IN PLACE OVER THE REGION WITH THE AIR MASS BECOMING AT LEAST MODERATELY UNSTABLE THIS AFTERNOON. LOW LEVEL MOISTURE INCREASING AND CAPE VALUES WILL BE GREATER THE 2000J/KG. ALL THIS WILL AID THUNDERSTORM DEVELOPMENT TODAY. STRONG TO POTENITALLY SEVERE STORMS CAN BE EXPECTED WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL THE MAIN THREAT. BEST TIMING FOR THUNRDERSTORMS WILL BE BETWEN 21Z AND 00Z....BUT SOME SCATTERED CONVECTION SHOULD LINGER INTO THE EVENING. OVERNIGHT...CONVECTION SHOULD BE ISOLATED WITH LIMITED COVERAGE AND WILL NOT MENTION IN TAFS FOR NOW. ADDITIONAL CONVECTION IS EXPECTED ON WEDNESDAY BUT GENERALY AFTER 18Z. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Jun 30, 3:29 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 329 AM EDT TUE JUN 30 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 329 AM EDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. THERE IS A POTENTIAL FOR A FEW SEVERE STORMS...WITH LARGE HAIL AND DAMAGNING WIND GUSTS POSSIBLE. HEAVY RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED WITH MOST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AN UPPER TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE EASTERN UNITED STATES FOR MUCH OF THE WEEK. SEVERAL ROUNDS OF DISTURBANCES MOVING AROUND THE TROUGH WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. A CHANCE OF STRONG TO SEVERE THUNDERSTORMS EXISTS EACH DAY...WITH THE MAIN CONCERN BEING STRONG DOWNBURSTS WINDS...TORRENTIAL RAINS...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING IS POSSIBLE...WITH THE GREATEST RISK OF FLOODING EXPECTED TO BE WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM THIS AFTERNOON THROUGH THURSDAY.
In the hours before
Special weather statement, Jun 30, 9:12 AM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
912 AM EDT TUE JUN 30 2015
TNZ099-301400-
HAMILTON-
912 AM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HAMILTON COUNTY...
AT 911 AM EDT...A STRONG THUNDERSTORM WAS OVER RIDGESIDE...OR NEAR
CHATTANOOGA...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...SODDY-DAISY...SIGNAL MOUNTAIN...ROSSVILLE...WALDEN...
LAKESITE...RIDGESIDE...HARRISON...FAIRMOUNT...RED BANK...
COLLEGEDALE...LOOKOUT MOUNTAIN...APISON...OOLTEWAH...MIDDLE VALLEY...
EAST BRAINERD...EAST RIDGE...HARRISON BAY S.P. AND FALLING WATER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3501 8542 3504 8541 3504 8539 3507 8536
3509 8536 3511 8539 3515 8539 3518 8536
3526 8508 3515 8502 3513 8503 3508 8500
3504 8500 3502 8496 3499 8498 3498 8545
TIME...MOT...LOC 1311Z 257DEG 22KT 3502 8524
MJBSpecial weather statement, Jun 30, 9:48 AM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
948 AM EDT TUE JUN 30 2015
TNZ100-301415-
BRADLEY-
948 AM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BRADLEY COUNTY...
AT 947 AM EDT...A STRONG THUNDERSTORM WAS NEAR WILDWOOD LAKE...OR 10
MILES SOUTH OF CLEVELAND...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTH CLEVELAND...WILDWOOD LAKE...FLINT SPRINGS...WATERVILLE...GAP
SPRINGS...RED CLAY S.P....MCDONALD AND APISON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3499 8498 3502 8496 3504 8500 3506 8499
3506 8500 3508 8500 3508 8501 3511 8501
3512 8473 3509 8474 3508 8474 3499 8478
TIME...MOT...LOC 1347Z 268DEG 33KT 3502 8487
MJBLocal storm report, Jun 30, 9:49 AM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
949 AM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL CHATTANOOGA 35.07N 85.26W
06/30/2015 E0.88 INCH HAMILTON TN TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL REPORTED BY SPOTTER IN EAST
RIDGE.
&&
TGSpecial weather statement, Jun 30, 12:02 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1202 PM EDT TUE JUN 30 2015
TNZ035-067-301645-
ROANE-MORGAN-
1202 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT ROANE AND SOUTHEASTERN MORGAN
COUNTIES...
AT 1202 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROCKWOOD...MOVING
EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...KINGSTON...ROCKWOOD...OLIVER SPRINGS...MIDTOWN...
FAIRVIEW...HARRIMAN...OAKDALE...COALFIELD...DEARMOND...BRADBURY AND
PINE ORCHARD.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3583 8477 3586 8473 3589 8471 3591 8468
3599 8472 3604 8477 3607 8436 3591 8427
3590 8427 3590 8429 3588 8428 3589 8433
3584 8434 3582 8438 3578 8438 3577 8439
3578 8442 3576 8443
TIME...MOT...LOC 1602Z 279DEG 21KT 3593 8472
MJBSpecial weather statement, Jun 30, 12:25 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1225 PM EDT TUE JUN 30 2015
TNZ081>083-098-099-301715-
RHEA-BLEDSOE-MARION-HAMILTON-SEQUATCHIE-
1225 PM EDT TUE JUN 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN RHEA...
BLEDSOE...SEQUATCHIE...NORTHWESTERN HAMILTON AND CENTRAL MARION
COUNTIES...
AT 1224 PM EDT /1124 AM CDT/...A LINE OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR PIKEVILLE TO 7 MILES SOUTHEAST OF
TRACY CITY...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
DAYTON...DUNLAP...PIKEVILLE...SIGNAL MOUNTAIN...WALDEN...WHITWELL...
FAIRMOUNT...GRAYSVILLE...POWELLS CROSSROADS...MARTIN SPRINGS...FOSTER
FALLS S.P....SEQUATCHIE CAVE...EVENSVILLE...NORTH CHICKAMAUGA CREEK
GORGE...GRIFFITH CREEK...BRAYTON...LONE OAK...FLAT TOP MOUNTAIN...OLD
CUMBERLAND AND PALIO.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3514 8581 3522 8572 3524 8569 3531 8564
3532 8557 3536 8551 3541 8549 3541 8551
3566 8528 3564 8487 3506 8541
TIME...MOT...LOC 1624Z 252DEG 17KT 3554 8525 3519 8565
MJBSpecial weather statement, Jun 30, 2:06 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
206 PM EDT TUE JUN 30 2015
TNZ035-067-301845-
ROANE TN-MORGAN TN-
206 PM EDT TUE JUN 30 2015
SIGNIFICANT WEATHER ADVISORY FOR ROANE...AND MORGAN COUNTIES UNTIL
245 PM EDT...
AT 205 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MIDTOWN...OR NEAR ROCKWOOD...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...KINGSTON...ROCKWOOD...OLIVER SPRINGS...MIDTOWN...
HARRIMAN...OAKDALE...COALFIELD...DEARMOND...PETROS...BRADBURY...PINE
ORCHARD AND FROZEN HEAD S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EAST TENNESSEE.
LAT...LON 3589 8471 3591 8468 3598 8471 3602 8475
3612 8443 3611 8442 3609 8438 3605 8434
3599 8432 3590 8426 3590 8428 3589 8428
3588 8429 3589 8433 3587 8434 3577 8466
TIME...MOT...LOC 1805Z 247DEG 17KT 3593 8462
TGThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:00 PM EDT | Special Weather Statement | MRX | Claiborne | 45 min |
| Jun 29, 8:09 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne | 28 min |
| Jun 29, 8:58 PM EDT | Special Weather Statement | MRX | Campbell, Morgan, Scott, Union | 62 min |
| Jun 29, 9:25 PM EDT | Special Weather Statement | MRX | Grainger, Hamblen | 50 min |
| Jun 29, 10:09 PM EDT | Special Weather Statement | MRX | Anderson, Morgan | 36 min |
| Jun 29, 11:27 PM EDT | Areal Flood Advisory | MRX | Anderson, Knox, Morgan | 2 hr |
| Jun 30, 1:36 AM EDT | Areal Flood Advisory | MRX | Anderson, Knox, Morgan, Roane | 4 hr |
| Jun 30, 6:06 AM EDT | Areal Flood Advisory | MRX | Bledsoe, McMinn, Meigs, Rhea | 114 min |
| Jun 30, 7:19 AM EDT | Special Weather Statement | MRX | Monroe, Polk | 41 min |
| Jun 30, 9:12 AM EDT | Special Weather Statement | MRX | Hamilton | 48 min |
| Jun 30, 9:48 AM EDT | Special Weather Statement | MRX | Bradley | 27 min |
| Jun 30, 12:02 PM EDT | Special Weather Statement | MRX | Roane | 43 min |
| Jun 30, 12:25 PM EDT | Special Weather Statement | MRX | Bledsoe, Marion, Rhea, Sequatchie | 50 min |
| Jun 30, 1:36 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Rhea | 54 min |
| Jun 30, 2:06 PM EDT | Special Weather Statement | MRX | Roane | 39 min |
| Jun 30, 2:38 PM EDT | Areal Flood Advisory | MRX | McMinn, Meigs, Rhea | 3 hr |
| Jun 30, 2:43 PM EDT | Areal Flood Advisory | MRX | Roane | 2 hr |
| Jun 30, 2:59 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Roane | 46 min |
| Jun 30, 3:08 PM EDT | Special Weather Statement | MRX | Jefferson | 52 min |
| Jun 30, 3:20 PM EDT | Special Weather Statement | MRX | Morgan, Scott | 40 min |
| Jun 30, 3:25 PM EDT | Flash Flood Warning | MRX | Roane | 3 hr |
| Jun 30, 3:30 PM EDT | Areal Flood Advisory | MRX | Blount, Knox, Loudon, Roane, Sevier | 3 hr |
| Jun 30, 3:30 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 45 min |
| Jun 30, 3:59 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Roane | 33 min |
| Jun 30, 4:28 PM EDT | Special Weather Statement | MRX | Claiborne | 47 min |
| Jun 30, 5:01 PM EDT | Areal Flood Advisory | MRX | Morgan, Roane | 119 min |
| Jun 30, 5:15 PM EDT | Special Weather Statement | MRX | Grainger | 45 min |
| Jun 30, 5:29 PM EDT | Special Weather Statement | MRX | Loudon | 46 min |
| Jun 30, 5:31 PM EDT | Special Weather Statement | MRX | Bledsoe | 44 min |
| Jun 30, 5:49 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe, Roane | 41 min |
| Jun 30, 6:15 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Loudon, McMinn, Meigs, Monroe, Rhea and 1 more | 2 hr |
| Jun 30, 6:27 PM EDT | Areal Flood Warning | MRX | Roane | 2 hr |
| Jun 30, 6:28 PM EDT | Special Weather Statement | MRX | Monroe | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.